Toprol-xl Toprol Xl, Echo Stress, Chest Discomfort, Mg Tablet, Stress Test
A year ago I was misdiagnosed with Sinus Tachy. I did have HBP though and did not know it. We just moved across country, looking for a house to buy, living in a hotel until we closed on the house, and then moved in and started renovating it. Lots of ... more »
A year ago I was misdiagnosed with Sinus Tachy. I did have HBP though and did not know it. We just moved across country, looking for a house to buy, living in a hotel until we closed on the house, and then moved in and started renovating it. Lots of stress...on top of that i was not eating right. i went to a new doctor in our new town. I had an echo, stress test, and holter. the only test she used to diagnose me with tachy was 1 time of having a heart rate of 148 for a second or two. after being put on toprol i started having crazy symptoms. i changed doctors and the new doctor sent me to a cardio. i had a catheter done. the cardio didn't find anything that he said was alarming and wished his heart was like mine. the results were sent to my primary doc. my new doctor sort of listened to me and when i took the results of the initially holter that showed the tachy, i asked him if i indeed had sinus tachy. he looked at the results and said NO. i asked him if i can get off toprol xl...and he was hesitant. after telling him my symptoms he relented. he told me to go to 75 mg and then check with my cardiologist in a month and see if he wanted me to go down further. my bp and hr prior to lowering the dose averaged 100/110- 55/72 with hr averaging 65-70. July 5 was my first day of tapering my 100 mg tablet to 75 mg tablet. the first couple of days were pretty rough. my heart rate would spike to 110 with activity (taking a shower and walking very slowly around the house) and during an "episode" while sitting down would be 75-90. the BP spikes would go up to 140/90 during the "episodes" but would come back down with lots of deep breathing. i had chest discomfort, weird headaches and just an overall feeling of like i might die of a heart attack. around the 5 and 6 days...i was able to slowly move around without the above mentioned symptoms being less severe and by the day 7 and onward my heart rate had re-stabilized back down to around 105/118 over 65/80 with h.rate hovering around 70-80. after 2 weeks on 75 mg...i decided to lower it even further, down to 50 mg. the first 2 days of 50mg, there didn't seem to be any serious things happening but on the 3rd day it hit me. my pulse upon getting out of bed was 100-105 bpm. when i walked around slowly around my house, it stayed elevated..high 90's. it sort of settled in between high 80's and low 90's. my BP was now hovering around 118/125 over 79-89...sometimes spiking as high as 132/90 a couple of times. after the day progressed, the heart rate settled back down to around 80 ish and was in the upper 60's and 70's when i was reading in bed last night. my blood pressure last night was 116/78 with pulse at 66. i thought ...not too bad. Well this morning at 4am i woke up feeling hot and scared. i checked my BP and it was 109/74. a few minutes later i checked it again and it shot up to 126/83 pulse ranging anywhere in the 110-135 range. it finally settled around upper 80's. this spike occurred with me still lying in bed...not moving a muscle. i had my husband to get my toprol 50 mg tablet and a banana and once i took this my blood pressure lowered a little with occasional spikes along with erratic pulse as well. my blood pressure today has been ok....anywhere from 123/75 down to 108/69. my pulse on the other hand if hovering around upper 80's at rest (rest meaning sitting down on computer or driving) and it shoots up to mid to upper 90's while moving around..like going to the bathroom or walking from room to room. while i was making lunch it was in the low 100's. I guess all this to say that this is a roller coaster ride. i want off this med. once i have realized how potent it is, makes me more determined to get off....it is scary though. last night i swear i thought i was having a heart attack. my chest started constricting and my right leg became heavy...like it was losing blood flow...weird.. i know. i know that its rebound effects will occur, but when they are happening, i begin to think ...ok...do i need to stay on this med???? what i found interesting is that when i dropped the first 25 mg the rebound symptoms would occur around 11 am and last until 4 or 5pm. I attributed this to when i take my med...i take it right after breakfast around 8am. when i was on the full 100 mg these were the times i would feel the MOST fatigued....like a walking dead person going thru the motions of life..pretending to be ok. And im a homeschool mom so you can imagine how hard it was to pretend. i wasn't that surprised to find that my rebound effects occurred during this time. This last drop in dosage was different. The first 2 days i did not have the mid day rebound effects...they seemed to be elevated continuously throughout the day with the less rebound effects being right before bed. What was even more alarming was the middle of the night scare that woke me up..... i just wanted to share my current experience with withdrawing/tapering from Toprol Xl 100 mg down to 75 and then now currently at 50. i see my cardiologist in a few weeks and don't think i will taper down anymore until then. he is going to redo all the heart tests...and if i have a green light then i will continue to taper down until im off. For the record, my side effects while on the 100mg XL tab were......frequent...and i mean frequent urination, hair loss, (i have long very thick curly hair that i wear in a ponytail and i had to figure out how to hide the side bald patches..im only 38) seeing spots and floatys daily that i thought i kept seeing spiders move across my floor or walls, upper back/should pain that was very debilitating, vision focus problems, ankle joint pain...(i would wake up with a limp cuz the pain in my ankle joint was bad then the next day it would be gone only to return a few days later), hands and feet tingly all the time. i have also had thyroid tests... Weight gain or stubborn pounds that would not budge...even with daily exercise and a diet that consisted of fish 3-5 times a week cooked without oil or fats and eating only sauteed veggies and fruit. i have not had a piece of bread or processed carb in months relying on an occasional small baked potato with no condiments. i have calculated my nutrition so precise that i making sure i consumed 4500 mg in potassium, 2-300 mg magnesium, less than 600 mg sodium daily, 1200-1300 calories with 50-80 grams of protein and less than 30 grams of fat. all this and my weight would not budge. after dropping my dosage down to 75mg from 100, i lost 4 pounds in a week without changing a thing..I was even sitting a lot due to the crazy spikes in BP and HR. During that second week of 75 mg...i lost 1 pound. now that i have dropped down to 50mg i have lost 2 pounds and its only been 4 days. I would like to know anyone else's experience with withdrawing from toprol xl.